Alert archive / California / Wind Advisories in 2013

Wind Advisory 2, NWS San Diego, CA

January 6, 20134 counties in California

NWS San Diego, CA issued this wind advisory at Jan 6, 2013, 6:41 PM PST for 4 counties in California. It took effect at Jan 7, 2013, 3:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2013, 6:41 PM PST (02:41 UTC)
In effect from
Jan 7, 2013, 3:00 AM PST
Expired
Jan 7, 2013, 9:07 PM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WWUS76 KSGX 070241
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
641 PM PST SUN JAN 6 2013

...WIND ADVISORY LATE TONIGHT THROUGH MONDAY...

.LOW PRESSURE DEVELOPING OVER THE LOWER COLORADO RIVER VALLEY
AND EXTREME NORTHWEST MEXICO WILL DRIVE GUSTY WINDS OVER THE
MOUNTAINS AND INTO THE VALLEYS OF SAN BERNARDINO AND RIVERSIDE
COUNTIES AND OVER THE SANTA ANA MOUNTAINS AND FOOTHILLS ON
MONDAY. NORTH TO NORTHEAST WIND GUSTS TO 50 MPH ARE EXPECTED AT
TIMES...WITH LOCAL HIGHER GUSTS POSSIBLE NEAR THE FOOTHILLS OF THE
SAN BERNARDINO MOUNTAINS. MOUNTAIN WAVES MAY CAUSE LOCALIZED AND
SUDDEN INCREASES IN THE WIND OVER PORTIONS OF THE INLAND EMPIRE...
INCLUDING LOCATIONS THAT ARE NOT TYPICALLY PRONE TO OFFSHORE
WINDS.

CAZ055-056-071130-
/O.NEW.KSGX.WI.Y.0002.130107T1100Z-130108T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
641 PM PST SUN JAN 6 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST MONDAY. 

* WINDS...NORTH WINDS 30 TO 45 MPH WITH LOCAL GUSTS TO 55 MPH
  POSSIBLE ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS.

* TIMING...WINDS INCREASING AFTER MIDNIGHT AND CONTINUING THROUGH
  MONDAY EVENING

* LOCATION...OVER THE RIDGES AND ON THE COASTAL SLOPES OF THE SAN
  BERNARDINO MOUNTAINS.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS FOR MOTORISTS IN HIGH
  PROFILE VEHICLES. BROKEN BRANCHES AND TREE LIMBS. BLOWING DEBRIS
  ON ROADWAYS. MINOR STRUCTURAL DAMAGE POSSIBLE.
 
* OUTLOOK...WINDS DECREASING MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-071130-
/O.NEW.KSGX.WI.Y.0002.130107T1100Z-130108T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
641 PM PST SUN JAN 6 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST MONDAY. 

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH
  LOCAL GUSTS TO AROUND 50 MPH AT TIMES NEAR THE FOOTHILLS OF THE
  SAN BERNARDINO AND SANTA ANA MOUNTAINS.

* TIMING...LATE TONIGHT THROUGH MONDAY EVENING

* LOCATION...MAINLY NEAR THE COASTAL FOOTHILLS...EXTENDING INTO
  THE CENTRAL PORTIONS OF THE INLAND EMPIRE AT TIMES.

* IMPACTS...DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. STRONG
  CROSS WINDS WILL MAKE TRAVEL ESPECIALLY HAZARDOUS ALONG PORTIONS
  OF HIGHWAYS 210...60...91 AND INTERSTATE 10 IN THE INLAND
  EMPIRE. BROKEN BRANCHES AND TREE LIMBS. BLOWING DEBRIS ON
  ROADWAYS. MINOR STRUCTURAL DAMAGE POSSIBLE.

* OUTLOOK...WINDS DECREASING MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-071130-
/O.NEW.KSGX.WI.Y.0002.130107T1100Z-130108T0600Z/
COACHELLA VALLEY-
641 PM PST SUN JAN 6 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST MONDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH

* TIMING...EARLY MONDAY MORNING THROUGH MONDAY EVENING

* LOCATION...MAINLY NORTHEAST OF THE I-10 CORRIDOR

* VISIBILITY...LOCALLY REDUCED TO 1 MILE OR LESS IN BLOWING DUST

* IMPACTS...REDUCED VISIBILITY IN BLOWING DUST AND SAND. DIFFICULT
  DRIVING CONDITIONS AT TIMES FOR MOTORISTS IN HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. DEBRIS ON
  ROADWAYS.

* OUTLOOK...WINDS DECREASING MONDAY EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD/SS
3 follow-up statements
387 
WWUS76 KSGX 071110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 AM PST MON JAN 7 2013

...WIND ADVISORY THROUGH THIS EVENING...

.NORTH FLOW BEHIND A COLD LOW PRESSURE SYSTEM ALONG THE LOWER
COLORADO RIVER VALLEY WILL BRING STRONG GUSTY NORTH WINDS NEAR
COASTAL FOOTHILLS AND THROUGH AND BELOW PASSES AND CANYONS THROUGH
THIS EVENING IN ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN
RIVERSIDE COUNTIES.

CAZ055-056-072200-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
310 AM PST MON JAN 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS STRONGEST THIS MORNING...BUT CONTINUING AT TIMES
  INTO THIS EVENING.

* LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH PASSES
  AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-072200-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
310 AM PST MON JAN 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS STRONGEST THIS MORNING...BUT CONTINUING AT TIMES
  INTO THIS EVENING.

* LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH AND
  BELOW PASSES AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-072200-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
COACHELLA VALLEY-
310 AM PST MON JAN 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS STRONGEST THIS MORNING...BUT CONTINUING AT TIMES
  INTO THIS EVENING.

* LOCATION...MAINLY NORTH AND EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING SAN
  AND BLOWING DUST

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
432 
WWUS76 KSGX 072133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST MON JAN 7 2013

...WIND ADVISORY THROUGH THIS EVENING...

.STRONG NORTH FLOW WILL CONTINUE INTO THIS EVENING AND BRING
AREAS OF STRONG GUSTY NORTH WINDS NEAR COASTAL FOOTHILLS AND
THROUGH AND BELOW PASSES AND CANYONS THROUGH THIS EVENING IN
ORANGE...SOUTHWESTERN SAN BERNARDINO...AND WESTERN RIVERSIDE
COUNTIES.

CAZ055-056-080600-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
133 PM PST MON JAN 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS CONTINUING THIS AFTERNOON BUT GRADUALLY DIMINISHING
  THIS EVENING.

* LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH 
  PASSES AND CANYONS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-080600-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
133 PM PST MON JAN 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS CONTINUING THIS AFTERNOON THEN GRADUALLY
  DIMINISHING THIS EVENING.

* LOCATION...ALONG THE COASTAL MOUNTAIN SLOPES AND THROUGH AND 
  BELOW PASSES AND CANYONS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-080600-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
COACHELLA VALLEY-
133 PM PST MON JAN 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS CONTINUING THIS AFTERNOON BUT GRADUALLY
  DIMINISHING THIS EVENING.

* LOCATION...MAINLY NORTH AND EAST OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  SAN AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST AND 
  SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
716 
WWUS76 KSGX 080507
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 PM PST MON JAN 7 2013


CAZ048-055>057-061-080615-
/O.CAN.KSGX.WI.Y.0002.000000T0000Z-130108T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
907 PM PST MON JAN 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY STRENGTH SO THE ADVISORY HAS BEEN
CANCELLED. WINDS WILL REMAIN GUSTY IN SOME AREAS OVERNIGHT AND ON
TUESDAY...HOWEVER WIDESPREAD ADVISORY STRENGTH WINDS ARE NOT EXPECTED.

SOME WIND GUSTS OBSERVED TODAY:

63 MPH......SKY VALLEY.           1065 FT IN THE COACHELLA VALLEY
55 MPH......EL CARISO.            2730 FT IN THE SANTA ANA MOUNTAINS 
46 MPH......LAKE MATHEWS.         1516 FT NEAR CORONA 
45 MPH......TORO PEAK.            8700 FT SANTA ROSA MOUNTAINS
40 MPH......MOUNT BALDY VILLAGE   4230 FT  



$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 2:00 PM PST, 4 hours 41 minutes earlier.

Area forecast discussion, Jan 6, 2:00 PM PST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SUN JAN 6 2013

.SYNOPSIS...
A COLD UNSTABLE LOW PRESSURE SYSTEM WILL BRING OCCASIONAL SHOWERS
OVERNIGHT WITH A SLIGHT CHANCE OF A THUNDERSTORM. A FEW INCHES OF
SNOW ARE POSSIBLE IN THE MOUNTAINS...AND SOME GUSTY WESTERLY WINDS
WILL ALSO OCCUR THERE. A FEW LINGERING SHOWERS COULD LAST UNTIL VERY
EARLY MONDAY MORNING...BUT FAIR WEATHER WILL RETURN MONDAY ALONG
WITH LOCALLY GUSTY NORTHEASTERLY WINDS DUE TO OFFSHORE FLOW. THERE
WILL BE A WARMING TREND MONDAY THROUGH WEDNESDAY. ANOTHER SYSTEM IS
EXPECTED TO BRING SHOWERS THURSDAY INTO THURSDAY NIGHT...WITH FAIR
WEATHER RETURNING FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SCATTERED SHOWERS WERE MOVING THROUGH THE AREA THIS AFTERNOON WITH
MOST OF THE MODERATE TO HEAVY RAIN VERY BRIEF. RAINFALL AMOUNTS
TODAY HAVE MOSTLY BEEN A FEW HUNDREDTHS OF AN INCH...WITH ONLY
ISOLATED AMOUNTS AROUND 1/10 INCH. THE MAIN UPPER LOW IS CURRENTLY
CENTERED BETWEEN VENTURA AND BAKERSFIELD...AND THE PAST SEVERAL
HOURS HAVE HAD CLOUD TOP WARMING WITH THE CONVECTION AND RAINFALL
RATE DECREASES. STILL...WE SHOULD GET SOME MORE SHOWERS ESPECIALLY
THIS EVENING WHEN THE TROUGH AXIS MOVES THROUGH AND THE COLDEST AIR
ALOFT IS OVER US...AROUND -28 TO -29 DEG C AT 500 MB. WITH TEMPS
LIKE THAT...WE COULD HAVE AN ISOLATED TSTORM...THOUGH THE LAST
DETECTED LIGHTNING STRIKE WAS AROUND 11Z SW OF SAN FRANCISCO. NEW
SNOW TO ABOUT 1/2 INCH HAS FALLEN IN THE SAN BERNARDINO COUNTY
MTNS...AND MORE SNOW COULD FALL ABOVE ABOUT 4000 FEET ANYWHERE FROM
SAN BERNARDINO COUNTY TO SAN DIEGO COUNTY...BUT THE SHOWERY NATURE
OF THE PRECIP SHOULD KEEP AMOUNTS UNDER 4 INCHES. WITH NORTH FLOW
AROUND THE BACK SIDE OF THE LOW TONIGHT/VERY EARLY MONDAY...THERE
COULD BE 1-3 INCHES ON THE N/NE SLOPES OF THE SAN BERNARDINO MTNS AS
HIGH-RES LOCAL WRF RUNS SHOW UP TO 1/4 INCH OF MEASURABLE PRECIP
FROM THAT...AND A DECENT AMOUNT OF 700-500 MB MOISTURE MOVING
THROUGH...BUT...THE LATEST 1.3-KM FWIS IS SHOWING LOWER PRECIP
AMOUNTS.

A HIGH PRESSURE RIDGE WILL MOVE IN BEHIND THE UPPER LOW...AND SOME
OFFSHORE FLOW WILL DEVELOP. 1.3-KM FWIS CONTINUES TO BE RUN FOR
SO-CAL AND SHOWS GUST POTENTIAL OF AROUND 50 MPH MONDAY NEAR THE
CRESTS OF THE MTNS BUT WITH NO STRONG WINDS FURTHER
DOWNSTREAM...WHILE LOCAL WRF POTENTIAL TEMP CROSS-SECTIONS SHOW SOME
DOWNWARD PROPAGATION OF MTN WAVES INTO THE VALLEYS THE DURING THE
DAY MONDAY BUT NOTHING STRONG. WE SHOULD BE JUST BELOW WIND ADVISORY
CRITERIA WITH MOST CANYONS/PASSES HAVING GUSTS IN THE 25-40 MPH
RANGE...AND MOSTLY ISOLATED. WE DO NOT HAVE THE STRONG CROSS-MTN
TEMP GRADIENT IN THE MTNS THAT WE WOULD NORMALLY WANT TO SEE IN
ORDER TO ISSUE A WIND ADVISORY OR HIGH WIND WARNING.

WITH THE BUILDING RIDGE AND MOSTLY CLEAR SKIES...WE SHOULD HAVE
SUBSTANTIAL WARMING MON/TUE. AN EDDY COULD BRING SOME PATCHY
STRATUS/FOG TO COASTAL AREAS BY WED MORNING AND RESULT IN SOME
COOLING WED...MAINLY NEAR THE COAST. 12Z ECM FINALLY IS MORE IN LINE
WITH GFS/GEM FOR THE NEXT SYSTEM FOR THU. SO...CONFIDENCE IS HIGHER
AND INCREASED SOME POPS TO LIKELY FOR THU. IT LOOKS RATHER CHILLY
THE REST OF THE WEEK UNDER COLD CYCLONIC NORTHERLY FLOW ALOFT...WITH
POSSIBLY ANOTHER DISTURBANCE SWINGING SOUTH ALONG THE WEST COAST
EARLY NEXT WEEK.

&&

.AVIATION...
062100Z...SHOWERS AND CIGS AROUND 2000-3000 FEET WILL INCREASE THIS
AFTERNOON AND SPREAD SOUTHEAST THROUGH THE EVENING. VIS WILL REMAIN
MOSTLY P6SM...BUT LOCAL TERRAIN WILL BE OBSCURED. A COUPLE
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. WESTERLY WIND WILL
INCREASE THIS AFTERNOON FOR ALL AREAS...CAUSING SOME STRONG UP/DOWN
DRAFTS IN THE LEE OF THE MOUNTAINS THROUGH THE EVENING. SKIES WILL
BEGIN TO SCATTER OUT AT KSNA FIRST AT AROUND 03-05Z. OTHERWISE
SHOWERS WILL END OVERNIGHT AND SKIES WILL CLEAR FROM THE COASTAL
BASIN AS WIND FLOW TURNS OFFSHORE BETWEEN 08-10Z MONDAY.

&&

.MARINE...
NORTHWEST WINDS...SWELL AND SURF WILL INCREASE TODAY AND CONTINUE
THROUGH MONDAY MORNING. WINDS WILL GUST TO 30 KT OR HIGHER IN THE
OUTER WATERS. SWELL WILL INCREASE UP TO 10 FEET SOUTH OF SAN
CLEMENTE ISLAND TONIGHT AND MONDAY MORNING. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THESE HAZARDOUS CONDITIONS. THE BIG SWELL WILL
PRODUCE SURF OF 5 TO 7 FEET WITH SETS TO 8 FEET AT SOUTHERN SAN
DIEGO COUNTY BEACHES. A HIGH SURF ADVISORY IS IN EFFECT. WIND WILL
DECREASE MONDAY MORNING WHILE THE SWELL AND SURF WILL SLOWLY
DECREASE THROUGH THE DAY MONDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 10 PM MONDAY FOR SAN
DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR OUTER COASTAL WATERS THROUGH 4 PM MONDAY
AND INNER COASTAL WATERS FROM 4 PM TODAY UNTIL 4 AM MONDAY...SEE
LAXMWWSGX.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...MM
Hazardous weather outlook, Jan 6, 4:00 PM PST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST SUN JAN 6 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-071430-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST SUN JAN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD LOW PRESSURE SYSTEM ALOFT WILL BRING LIGHT TO MODERATE
SHOWERS ALONG AND WEST OF THE MOUNTAINS THROUGH TONIGHT. AN ISOLATED
THUNDERSTORM IS POSSIBLE AS WELL. THE SNOW LEVEL WILL LOWER TO 3500
TO 4000 FEET OVERNIGHT WITH LOCAL SNOWFALL OF 2 TO 4 INCHES
POSSIBLE...MAINLY ABOVE 4500 FEET WITH ISOLATED GREATER AMOUNTS.
THERE IS ALSO THE POSSIBILTY OF WATERSPOUTS OVER THE COASTAL WATERS.

GUSTY WESTERLY WINDS TO 40 MPH OVER THE SAN DIEGO COUNTY MOUNTAINS
THIS EVENING WILL SUBSIDE...WHILE NORTHERLY WINDS INCREASE AND
BECOME GUSTY OVER THE SAN BERNARDINO MOUNTAINS LATE.

ROADS ABOVE 4000 FEET IN THE MOUNTAINS MAY BECOME SNOW COVERED AND
SLIPPERY IN SPOTS...INCLUDING PORTIONS OF THE I-15 THROUGH THE CAJON
PASS...AND THE I-8 CORRIDOR THROUGH SAN DIEGO COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...
SLIPPERY ROADS ARE POSSIBLE IN THE MOUNTAINS AND HIGH DESERT
FOOTHILLS IN THE MORNING. STRONG AND GUSTY NORTH TO NORTHEAST WINDS
WITH LOCAL GUSTS TO 50 MPH OR MORE ARE POSSIBLE OVER THE RIDGES AND
THROUGH PASSES OF THE SAN BERNARDINO AND RIVERSIDE COUNTY
MOUNTAINS...INCLUDING THE SANTA ANA MOUNTAINS IN ORANGE COUNTY.

THURSDAY...ANOTHER SYSTEM WILL MOVE THROUGH THE AREA AND COULD BRING
MORE RAIN AND MOUNTAIN SNOW. STRONG AND GUSTY WINDS ARE POSSIBLE AS
WELL.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS...INCLUDING SNOWFALL AMOUNTS.

JAD

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.